Georgia, 2013Wildfire in Georgia, November 25, 2013
November 25, 2013 · NWS FFC · 1 event in 1 county or zone
Breezy and dry conditions were across the area on the 25th as high pressure dominated the Southeast. While winds were gusty and relative humidity were low, fuel moistures were too high for high fire danger conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Breezy and dry conditions were across the area on the 25th as high pressure dominated the Southeast. While winds were gusty and relative humidity were low, fuel moistures were too high for high fire danger conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 25, 6:50 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 25, 6:50 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 AM EST MON NOV 25 2013
.PREV DISCUSSION... /ISSUED 349 AM EST MON NOV 25 2013/
SHORT TERM /TODAY THROUGH TONIGHT/...
CURRENT SATELLITE LOOP SHOWS MAINLY HIGH CLOUDS STREAMING ACROSS THE
REGION THIS MORNING. HIGH PRESSURE OVER THE AREA IS WEAKENING
RAPIDLY AS DEVELOPING GULF SYSTEM MOVES NORTHEASTWARD. THIS
DEVELOPING SYSTEM WILL BRING RAIN AND SOME MIXED WINTRY PRECIP TO
THE AREA OVER THE NEXT 24 HOURS. THE MODELS ARE IN VERY GOOD
AGREEMENT WITH THIS SYSTEM AND ARE SUGGESTING THAT AS THE WARM FRONT
AND RAIN MOVE INTO THE AREA THE HIGHER ELEVATIONS MAY SEE SOME
RAIN/FREEZING RAIN/ICE PELLETS. THE WINTRY PRECIPITATION IS EXPECTED
TO BEGIN DEVELOPING BY 00Z-02Z TUE AND CONTINUE THROUGH MOST OF THE
NIGHT. IT IS EXPECTED TO CHANGE BACK OVER TO ALL RAIN BY DAYBREAK
TUE. LITTLE IF ANY ICE ACCUMULATION IS EXPECTED...AND SHOULD MAINLY
BE ON ELEVATED SURFACES DUE TO WARM GROUND TEMPS. ANY ICE THAT DOES
ACCUMULATE SHOULD BE ON ELEVATED SURFACES OR ON AREAS ABOVE 2500 FT.
ONCE THE RAIN MOVES IN...ANY ACCUMULATED ICE WILL MELT. THE BEST
LOCATION FOR THIS TO OCCUR WILL BE THE NORTH AND NORTHEAST GA
MOUNTAINS. WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR MORE
INFORMATION.
01
LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO BE IN EXCELLENT AGREEMENT ON POSITION AND TIMING
OF THE UPCOMING SYSTEM. THE SURFACE LOW STILL PROGGED TO MOVE ACROSS
CENTRAL/SOUTH GEORGIA LATE TUESDAY/TUESDAY NIGHT. NORTH GEORGIA WILL
REMAIN IN A COLD EAST FLOW AND WHILE TEMPERATURES WILL WARM ENOUGH
DURING THE DAY ON TUESDAY TO KEEP THE PRECIP ALL RAIN...TUESDAY
NIGHT AND EARLY WEDNESDAY GET A BIT INTERESTING. AS THE SURFACE LOW
PULLS INTO THE CAROLINAS BY 06Z WED...STRONG CAA WILL SPREAD ACROSS
THE CWA. ALTHOUGH PRECIPITATION WILL DIMINISHING...WITH TEMPERATURES
DROPPING RAPIDLY SOME OF THE PRECIP WILL SWITCH OVER TO SNOW AFTER
MIDNIGHT TUESDAY NIGHT ACROSS NORTH GEORGIA. ALL MODELS EXIT THE
PRECIP RAPIDLY WEDNESDAY. WILL ADJUST POPS TO INDICATE THIS WITH
UPSLOPE PRECIP HOLDING ON IN THE MOUNTAINS THROUGH WEDNESDAY
AFTERNOON.
THE NEXT QUESTION ARE AMOUNTS. THIS WILL BE DIFFICULT DUE
TO THE TIMING OF THE SWITCH OVER FROM RAIN TO SNOW AND HOW MUCH
MOISTURE REMAINS ALONG WITH GROUND TEMPERATURES. AT THIS TIME THE
HIGHEST AMOUNTS SHOULD BE IN THE HIGHER ELEVATIONS WITH UP TO 1
INCH...ALL FALLING AFTER MIDNIGHT TUESDAY NIGHT AND ENDING WEDNESDAY
AFTERNOON. HOWEVER A HALF INCH IS NOT OUT OF THE QUESTION ACROSS
MOST OF THE EXTREME NORTHERN COUNTIES...MOST...IF NOT
ALL...ACCUMULATING IN GRASSY AREAS. AT THIS TIME DUE TO THE
UNCERTAINTY WILL NOT ISSUE ANY ADVISORIES/WATCHES FOR TUESDAY
NIGHT/WEDNESDAY. THIS WILL BEAR WATCHING FOR ANY CHANGES WITH NEW
MODEL RUNS.
FOR THE REST OF THE LONG TERM...NO SIGNIFICANT CHANGES. IT WILL
REMAIN DRY WITH A SLOW MODERATING TREND IN THE TEMPERATURES.
17
HYDROLOGY...
ALL MODELS AGREE WITH 3 TO 4 INCHES OF RAIN ACROSS NORTH
GEORGIA...GENERALLY NORTH OF THE FALL-LINE WITH 1 TO 2 INCHES SOUTH
OF THIS AREA. SEEING THAT THIS WILL BE SPREAD OUT OVER 30 TO 36
HOURS AND THAT IT WILL TAKE AT LEAST 3 TO 4 INCHES OF RAIN TO FALL
IN 3 HOURS TO PRODUCE FLASH FLOODING...AT THIS TIME WILL NOT ISSUE
ANY FLOOD/FLASH FLOOD WATCHES. THIS WILL STILL NEED TO BE MONITORED
FOR ANY CHANGES IN THE FORECAST.
&&
.AVIATION...
12Z UPDATE...
VFR CONDITIONS TO START THIS TAF SET ENDING WITH IFR AND RAIN.
WINDS WILL STAY OUT OF THE E THROUGH THE TAF PERIOD WITH SPEEDS
IN THE 6-12KT RANGE. WILL SEE SOME HIGHER GUST THIS AFTERNOON AND
EVENING NEAR 18KTS. MAINLY HIGH CLOUDS ACROSS THE STATE THIS
MORNING BUT INCREASED CLOUD COVER AND MVFR CEILINGS WILL MOVE IN
AROUND 21-23Z. IFR CEILINGS WILL MOVE IN AFTER 00Z TUE. SHOULD
START TO SEE PRECIP IN THE ATL AREA BY 00Z AS WELL. PRECIP MAY
START OUT AS ICE PELLETS/RAIN MIX BUT QUICKLY TURN OVER TO ALL
RAIN BY 02-04Z. VSBYS WILL BE VFR UNTIL PRECIP STARTS. WILL SEE
MVFR VSBYS AFTER THAT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 46 35 45 39 / 20 80 100 100
ATLANTA 47 37 47 36 / 30 80 100 100
BLAIRSVILLE 44 31 47 33 / 20 80 100 100
CARTERSVILLE 44 37 46 34 / 30 80 100 100
COLUMBUS 53 47 58 44 / 30 80 100 100
GAINESVILLE 43 36 43 38 / 20 80 100 100
MACON 51 43 55 42 / 20 80 100 100
ROME 44 38 46 37 / 30 80 100 100
PEACHTREE CITY 47 41 49 40 / 30 80 100 100
VIDALIA 54 47 66 48 / 10 70 100 100
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE.
&&
SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Nov 25, 3:58 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EST MON NOV 25 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
358 AM EST MON NOV 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
RAIN AND FREEZING RAIN EXPECTED ACROSS THE NORTHEAST GEORGIA
MOUNTAINS TONIGHT.
A STRONG AREA LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL
MOVE TO THE FLORIDA PANHANDLE THROUGH TONIGHT. THIS WILL SPREAD
RAIN ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. SOME OF
THE RAIN COULD BEGIN AS FREEZING RAIN ACROSS THE NORTHEAST GEORGIA
MOUNTAINS...BUT CHANGE BACK OVER TO RAIN BY DAYBREAK TUESDAY
MORNING. FOR MORE INFORMATION ON THE FREEZING RAIN...SEE THE
LATEST WINTER WEATHER ADVISORY STATEMENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WIDESPREAD RAINFALL OF ONE TO THREE INCHES IS POSSIBLE OVER MUCH
OF THE AREA TUESDAY THROUGH EARLY WEDNESDAY. LOCALLY HIGHER
RAINFALL AMOUNTS ACROSS NORTH GEORGIA WILL HAVE THE POTENTIAL TO
CREATE MINOR FLOODING.
A SECOND ROUND OF WINTER PRECIPITATION IS EXPECTED ACROSS PORTIONS
OF NORTHERN GEORGIA LATE TUESDAY NIGHT AND WEDNESDAY. RAIN WILL
BECOME MIXED WITH SNOW AFTER MIDNIGHT TUESDAY NIGHT. THE RAIN AND SNOW
MIX WILL BECOME ALL SNOW AT ELEVATIONS ABOVE 1500 FEET. SNOWFALL
AMOUNTS OF UP TO A HALF INCH ON GRASSY AREAS ARE POSSIBLE ACROSS
NORTH GEORGIA WITH AMOUNTS OF UP TO 1 INCH POSSIBLE IN THE HIGHER
ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ICING CONDITIONS TONIGHT ACROSS NORTH GEORGIA
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
Wildfire, Union
- When
- November 25, 11:05 AM EST to 11:30 AM EST
- Where
- Union forecast zone
- Property damage
- $200
- Reported by
- Park/Forest Service
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled FLT burned 0.1 acres and resulted in $200 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, November 25, 20132 deaths · 13 events
- Winter Weather in Arkansas, November 25, 20131 death · 1 injured · 42 events
- Lake-Effect Snow and Winter Weather in Michigan, November 25 to 27, 201310 events
- Winter Weather in North Carolina, November 25 to 26, 20139 events
- Winter Weather in Texas, November 25, 20133 events
- Dense Fog in Colorado, November 25, 20132 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 25, 20132 events
- Ice Storm in North Carolina, November 25 to 26, 20132 events
- High Wind in New Mexico, November 25, 201353 kt wind · 1 event
- Winter Weather in Kentucky, November 25, 20131 event
- Wildfire in Hawaii, November 25 to 28, 20131 event
- Winter Weather in Ohio, November 25 to 27, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482495.